PREVIOUS QUESTION:

 

NEXT QUESTION:

 

How can radiation therapy for prostate cancer lead to erectile dysfunction?

ANSWER

The onset of erectile dysfunction following radiation therapy is gradual and usually begins about six months following the treatment.

Erectile dysfunction is the most common long-term complication of radiation therapy. However, its occurrence decreases when more sophisticated treatments are used, such as radioactive seed implants (brachytherapy), intensity-modulated radiotherapy (IMRT), or 3-D conformal radiotherapy.

SOURCES: 

American Cancer Society. 

drugs.com. 

American Urological Association.

Medicinenet.com.

News release, FDA.

Cleveland Clinic.

Reviewed by Jennifer Robinson on March 13, 2019

SOURCES: 

American Cancer Society. 

drugs.com. 

American Urological Association.

Medicinenet.com.

News release, FDA.

Cleveland Clinic.

Reviewed by Jennifer Robinson on March 13, 2019

NEXT QUESTION:

How can hormone therapy for prostate cancer lead to erectile dysfunction?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.